MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus received a literature titled "comparison between endoscopic submucosal tunnel dissection and endoscopic submucosal dissection for superficial neoplasia at esophagogastric junction: a case-matched controlled study of a single center from china." this study aimed to investigate the difference of endoscopic submucosal dissection (esd) and endoscopic submucosal tunnel dissection (estd) in treatment outcomes and complications through the comparison of patients with esd or estd.Compared with esd group, estd group got shorter resection time (111.00±11.70 min for esd group vs.71.59±6.18 min for estd group, p=0.008) and faster section speed (0.23±0.03 cm2/min for esd group vs.0.37±0.06 cm2/min for estd group, p=0.012).No complication was found to occur in estd group, while 1 patient with mp damage and one with delayed bleeding was found in esd group.This study concludes that the estd was safer and more effective and reliable endoscopic technique compared with esd.Types of adverse events/number of patients: [esd group].One patient with mp damage (mucosal plane).One patient with delayed bleeding.This is four of four reports.The following are the related complaints: (b)(6)- d-201-11804.(b)(6)- fd-410lr.(b)(6)- gif-q260j.(b)(6)- kd-650l.
 
Additional Manufacturer Narrative
No device was returned to olympus for evaluation.No lot number or serial number was provided for the devices involved.The exact cause of the patients¿ outcome cannot be conclusively determined.Olympus contacted the author of the article to obtain more information regarding the reported adverse events.A supplemental report will be submitted when new and relevant information is received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16039936
Report Number9614641-2022-00851
Device Sequence Number15007268
Product Code KNS
UDI-Device Identifier04953170265761
UDI-Public04953170265761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D-201-11804 LOT NUMBER UNKNOWN; FD-410LR LOT NUMBER UNKNOWN; GIF-Q260J SERIAL NUMBER UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown